PUBLICATIONS DE L'INSTITUT MATHÉMATIQUE (BEOGRAD) (N.S.)
Vol. 43(57), pp. 41--57 (1988)
Asymptotic properties of convolution products of functions
E. OmeyEconomische Hogeschool, St-Aloysius, Brussel, Belgium
Abstract: The asymptotic behaviour of convolution products of the form $\int_0^x f(x-y)g(y)\,dy$ is studied. From our results we obtain asymptotic expansions of the form $$ R(x) := \int_o^x f(x-y)g(y)\,dy - f(x)\int^\infty g(y)\,dy - g(x)\int_0^\infty f(y)\,dy = O(m(x)). $$ Under rather mild conditions on $f,g$ and $m$ the $O$-term can be calculated more explicitly as $$ R(x)-(f(x-1)-f(x))\int_0^\infty yg(y)\,dy+(g(x-1) -g(x))\int_0^\infty yf(y)\,dy + o(m(x)). $$ An application in probability theory is included.
Keywords: convolutions, asymtotic behaviour, subexponential functions, regular variation
Classification (MSC2000): 27A12
Full text of the article:
Electronic fulltext finalized on: 2 Nov 2001. This page was last modified: 8 Mar 2002.
© 2001 Mathematical Institute of the Serbian Academy of Science and Arts